How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

so mydaughter has been on 150 mg of about seven months and

This answer was rated:

so mydaughter has been on 150 mg of about seven months and had put on like almost 30 pounds she is 25 well she dropped herself to 100mg andwent to doctor, i came a long he as rude he said make your mind up you can gain weight or have anixaty what one do you want, i was not happy with this doc, she told him i dont want to keep getting fat, ill be more unhappy, so he is weneing her off, 50mg 1 week half it the next week, but he told her to take 20mg of prozac,can she mix them, she is afraid to o this so she has just been dropping the zolft, what the heck paid a 80.00 co pay for rudeness.....

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I am sorry that you both had to experience this rude doctor. This is unprofessional.

Elliott, LPCC, NCC :

However, he was correct in adding the Prozac to help her wean off the Zoloft. It makes it a lot smoother, and in the end is easier to get off the Prozac, which is a very similar SSRI to Zoloft but has a longer half-life which makes it easier to discontinue without symptoms.

Elliott, LPCC, NCC :

Weight gain is very typical with most antidepressants.

Customer:

yes it was sad, when i went in with her, isaid i pay ,so i came along, he said oh you have to get your money worth

Customer:

so should she take them at the same time

Elliott, LPCC, NCC :

Yes, he may be a rude so and so but his method was correct.

Elliott, LPCC, NCC :

There is one antidepressant that is effective for depression and anxiety, does NOT cause weight gain and may even help her lose a little.

Customer:

ok, she dose seem a bit tired day 4 at 50mg, so should she take them together

Customer:

what is that

Elliott, LPCC, NCC :

It is called bupropion (Wellbutrin) and also does not cause sexual side effects (reduced libido or desire).

Elliott, LPCC, NCC :

Follow the doctor's regimen. He knows medicine. He just has a rotten "bedside manner".

Customer:

ok, ill see she sees him in 12 weeks,

Customer:

ok we will do that than,

Elliott, LPCC, NCC :

Perhaps you could even make that sooner.

Elliott, LPCC, NCC :

Bupropion is excellent.

Customer:

thank you i was just wanting to make sure she could mix

Customer:

them

Elliott, LPCC, NCC :

Absolutely. It is the preferred manner to ease the withdrawal side effects.

Customer:

how long dose it take to get off of this stuff without alful side effects

Elliott, LPCC, NCC :

The schedule she is on should indicate that. Usually a couple of months to do it prudently.

Customer:

ok than how long dose these side effects last when getting off this stuff,

Customer:

ok thn well tankyou one more thing and im done, will she always have this promblem or can she overcome it with meds

Customer:

without

Elliott, LPCC, NCC :

She may be prone to anxiety. There may also be stressors in her life that will come and go and perhaps there is a little extra stress or pressure on her now that is making her more anxious. It is something that ALL of us suffer from.

Elliott, LPCC, NCC :

I shall keep both of you in my prayers.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Customer:

thank you so much for your time :)

Elliott, LPCC, NCC :

I wish the very best for her. She will be fine.

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you